Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Determining the cohomological dimension of certain compacta


Author: Leonard R. Rubin
Journal: Proc. Amer. Math. Soc. 101 (1987), 371-376
MSC: Primary 55M10; Secondary 54F45
DOI: https://doi.org/10.1090/S0002-9939-1987-0902558-6
MathSciNet review: 902558
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In previous work of this author and of John J. Walsh it was shown that many of the known examples of hereditarily infinite dimensional compacta have infinite cohomological dimension. In this paper, the class of compacta whose cohomological dimension is known to be infinite will be enlarged.


References [Enhancements On Off] (What's this?)

  • [Bo] P. L. Bowers, Detecting cohomologically stable mappings, Proc. Amer. Math. Soc. 86 (1982), 679-684. MR 674105 (84h:54032)
  • [GS] Dennis J. Garity and Richard M. Schori, Infinite-dimensional dimension theory, preprint. MR 851201 (88a:54081)
  • [Po1] Roman Pol, Countable dimensional universal sets, preprint. MR 849478 (87h:54067)
  • [Rul] Leonard R. Rubin, Hereditarily strongly infinite dimensional spaces, Michigan Math. J. 27 (1980), 65-73. MR 555838 (80m:54050)
  • [Ru2] -, Totally disconnected spaces and infinite cohomological dimension, Topology Proc. 7 (1982), 157-166. MR 696628 (84f:54049)
  • [Ru3] -, More compacta of infinite cohomological dimension, Contemp. Math., vol. 44, Amer. Math. Soc., Providence, R. I., 1985, pp. 221-226. MR 813117 (87c:54043)
  • [Ru4] -, Cell-like maps, dimension and cohomological dimension: a survey, Geometric and Algebraic Topology, Banach Center Publications, Volume 18, PWN-Polish Scientific Publishers, Warsaw, 1986, pp. 397-402. MR 925877 (89a:55001)
  • [RSW] Leonard R. Rubin, R. M. Schori, and J. J. Walsh, New dimension theory techniques for constructing infinite-dimensional examples, General Topology Appl. 10 (1979), 83-102. MR 519716 (80e:54049)
  • [Wa1] John J. Walsh, A class of spaces with infinite cohomological dimension, Michigan Math. J. 27 (1980), 215-222. MR 568642 (82j:55001)
  • [Wa2] -, Dimension, cohomological dimension, and cell-like mappings, Shape Theory and Geometric Topology, Proceedings, Dubrovnik 1981, Lecture Notes in Math., vol. 870, Springer-Verlag, Berlin and New York, 1981, pp. 105-118. MR 643526 (83a:57021)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M10, 54F45

Retrieve articles in all journals with MSC: 55M10, 54F45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0902558-6
Keywords: Cohomological dimension, hereditarily infinite dimensional, essential family, cell-like mapping
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society